MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAWIRE Drive; catheter, coronary, atherectomy

BOSTON SCIENTIFIC CORPORATION ROTAWIRE Drive; catheter, coronary, atherectomy
Model Number 2077-01
Medical Device Problem Codes Nonstandard Device (1420); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2026
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 13aug2026.It was reported that the wire was kinked.A rotawire drive was selected for use.During unpacking, it was noted that the wire was kinked.A second wire was opened and the same thing occurred.A third wire with a different lot number was able to complete the procedure.There were no patient complications.However, device analysis revealed that the spring tip was detached and did not return for analysis.
 
Additional Manufacturer Narrative
Investigation results: device analysis findings: the device was returned for analysis.Device/media analysis: the device was returned for analysis.During its analysis it was observed that the distal end was kinked.Therefore, the reported issue of guidewire kinked was confirmed.To conclude, during product analysis, it was also found that the spring tip was detached and did not return for analysis.This failure did not contribute to the reported issue.Device history record (dhr) review: it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Investigation conclusion: this investigation has been assigned an investigation conclusion code of cause not established.This conclusion is supported by the following objective evidence: regarding the reported issue of guidewire kinked and the additional failure.Analysis of the returned device concluded that the distal end was kinked, and the spring tip was detached and did not return for analysis.Based on the information provided and analysis performed, cause not established is selected as the cause code for the reported issue and additional failure since it remains unknown what factors or conditions were present at the field that contributed to the observed damages.Furthermore, batch record review concluded that no manufacturing deviations were identified during the manufacturing process.

Brand Name
ROTAWIRE Drive
Common Device Name
catheter, coronary, atherectomy
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
+1(612)875-7234
MDR Report Key50674414
Report Number2124215-2026-47908
Device Sequence Number18750857
Product Code MCX
UDI-Device Identifier08714729996262
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2077-01
Device Catalogue Number2077-01
Device Lot Number0036427613
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/23/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2026
Initial Report FDA Received Date09/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown